MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an ar40m, 4.0 diopter intraocular lens (iol) was explanted due to a myopic miss.There was no incision enlargement, vitrectomy or sutures done.Replacement lens was another ar40m but a 5.0 diopter.It was stated that the patient was fine post-explant.It was further learnt that the suspect lens was used as a piggyback lens with a symfony toric.Pre-op best corrected visual acuity (bcva) was 20/50 and post-explant bcva was 20/40.Visual symptoms were noted on (b)(6) 2019.The toric symfony lens had rotated, was repositioned and patient is now happier.A separate report will be filed for the symfony toric lens.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 7/1/2019.Device evaluation: sample was received and it was cut in two pieces.Residues were observed.One haptic was observed bent and the other positioned.The complaint could not be verified since it is a patient condition.Also, per initial report the lens was used as a piggy back in where the primary lens was a model zxt.A product quality deficiency was not identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaint were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8760627
Report Number2648035-2019-00684
Device Sequence Number2566325
Product Code HQL
UDI-Device Identifier05050474501782
UDI-Public(01)05050474501782(17)230501
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberAR40M
Device Catalogue NumberAR40MN0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/16/2019
10/25/2020
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/08/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Date Report Sent to FDA01/01/2005